Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 19, 2014, 3:04 PM CDT for Tyler County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 3:04 PM CDT (20:04 UTC)
- Expired
- Aug 19, 2014, 3:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
County Tyler County, TX
The radar
The Ft Polk radar (KPOE), 118 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2936 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
082
WWUS84 KLCH 192004
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
304 PM CDT TUE AUG 19 2014
TXZ180-259-192045-
NORTHERN JASPER TX-TYLER TX-
304 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR TYLER AND JASPER COUNTIES UNTIL
345 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF COLMESNEIL...MOVING NORTHEAST AT
15 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROCKLAND...
EBENEZER AND SAM RAYBURN DAM.
THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3106 9438 3112 9405 3114 9404 3114 9403
3114 9397 3084 9431 3093 9448
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 12:28 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 19, 12:28 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1228 PM CDT TUE AUG 19 2014 .DISCUSSION... FOR THE 19/18Z TAF ISSUANCE. && .AVIATION... HIT OR MISS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON...THE RESULT OF DAYTIME HEATING COMBINING WITH THE GULF MOISTURE. WILL PLACE A PREVAILING VCTS AT ALL TAF SITES TO ACCOUNT FOR THIS. IFR VISIBILITIES/MVFR CEILINGS/AND WIND GUSTS TO 30 KNOTS WILL BE POSSIBLE IF A STORM ADVANCES OVER A TAF SITES. STORM MOTION TODAY LOOKS TO BE TO THE NORTHEAST AROUND 10 KNOTS. ANY CONVECTION THAT DEVELOPS WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING AFTER 20/00Z. SOME PATCHY FOG WILL BE POSSIBLE...ESPECIALLY IF ANY TAF SITE RECEIVES SIGNIFICANT RAINFALL...WITH MVFR VISIBILITIES OVERNIGHT AND AROUND SUNRISE. SOME MVFR VISIBILITIES WILL ALSO BE POSSIBLE AT KLCH OVERNIGHT AND AROUND DAYBREAK...AS SMOKE FROM MARSH FIRE IN CAMERON PARISH SETTLES AND MIXES INTO THE FOG/HAZE. RUA && .PREV DISCUSSION... /ISSUED 1109 AM CDT TUE AUG 19 2014/ UPDATE...CONVECTIVE TEMPERATURES HAVE BEEN REACHED. BEGINNING TO SEE SOME SHOWER AND THUNDERSTORM DEVELOPMENT ALONG SEA BREEZE/ZONE OF LOW LEVEL CONVERGENCE. ACTIVITY WILL ADVANCE NORTHWARD AS THE DAY PROGRESSES. MINOR TWEAKS TO PREVIOUS FORECAST HAVE BEEN MADE WITH UPDATE ALREADY OUT. MARCOTTE PREV DISCUSSION... /ISSUED 411 AM CDT TUE AUG 19 2014/ DISCUSSION... AGAIN A MUGGY START TO THE DAY WITH WARM TEMPERATURES AND HIGH DEW-POINT READINGS. SHORTWAVE IS NOTED IN THE UPPER AIR ANALYSIS CURRENTLY MOVING EAST ACROSS CENTRAL TEXAS AND OKLAHOMA. MAIN FORECAST CHALLENGE TODAY IS THE POPS. MOST GUIDANCE GIVES THE AREA SOME SCATTERED POPS TODAY WITH THE EXCEPTION OF THE NAM. WITH THE RECENT UPGRADE TO THE NAM...DO NOT YET HAVE A FEEL ON THE PERFORMANCE OVER THE REGION. THE REMAINDER OF THE GUIDANCE INDICATES SEA-BREEZE BECOMES ACTIVE...ESPECIALLY OVER SOUTHWEST LA AND SOUTHEAST TX. THEN AS ACTIVITY LIFTS NORTH OUTFLOW BOUNDARIES COMPLICATE CONVECTIVE MODEL TRENDS. SO GIVEN THE TRENDS THE PAST FEW DAYS PW'S ABOUT 110% OF NORMAL AND LEANING HEAVY ON CONVECTIVE ALLOWING GUIDANCE DID INCREASE THE POPS TODAY ACROSS EAST TEXAS AND WEST LOUISIANA WITH LESS CHANCE ACROSS CENTRAL LOUISIANA. PRETTY MUCH LEFT THE REMAINDER OF THE FORECAST AS IS WITH MINOR TWEAKS. SOME INDICATIONS THAT POPS COULD BE HIGHER THAN CURRENTLY ADVERTISED ACROSS PORTIONS OF THE REGION WEDNESDAY AND THURSDAY AS BUILDING RIDGE IS NOT QUITE STRONG ENOUGH TO CAP ACTIVITY IN THE WARM HUMID AFTERNOONS. BY FRIDAY RIDGE BECOMES FULLY DEVELOPED OVER THE AREA AND STRONG ENOUGH TO SUPPRESS CONVECTIVE ACTIVITY AND CONTINUE WITH LESS THAN 20 POPS FRIDAY AND SATURDAY AND MOST OF THE AREA SUNDAY. FRIDAY AND SATURDAY STILL HAS THE POTENTIAL TO BE THE WARMEST PERIOD SO FAR THIS YEAR...ESPECIALLY ACROSS INLAND COUNTIES AND PARISHES. WITH THE WARMING CONDITIONS OVER LAND...IT DOES APPEAR THAT THE DIFFERENTIAL IN HEAT OVER LAND VERSUS WATER WILL PRODUCE A STOUT SEA-BREEZE THAT WILL CAUSE THE MARINE LAYER TO MOVE FARTHER INLAND. WITH THE BUILDING HEAT AND HIGH DEW-POINTS THE NEXT FEW DAYS...HEAT INDEX VALUES WILL BE GETTING CLOSE TO ADVISORY CRITERIA. AT THIS TIME MOST LIKELY DAY THAT MAY NEED AN ADVISORY ACROSS PORTIONS OF THE AREA IS THURSDAY. THEN DEW-POINTS ARE FORECAST TO BACK OFF AS THE COLUMN BECOMES A LITTLE MORE DRY UNDERNEATH RIDGE FRIDAY AND SATURDAY. MARINE... SURFACE HIGH PRESSURE CENTERED OVER THE EASTERN GULF OF MEXICO WILL CONTINUE TO RIDGE WESTWARD ACROSS THE GULF AND INTO THE COASTAL WATERS THROUGH THE WEEK. SOUTHERLY FLOW AROUND THE HIGH WILL PREVAIL. WINDS SPEEDS WILL BE MAINLY LIGHT DURING THE DAYTIME AND INCREASE SOME AT NIGHT TO MODERATE LEVELS WITH THE NOCTURNAL JET. A FEW SHOWERS AND THUNDERSTORMS WILL ALSO BE IN THE FORECAST THROUGH MID WEEK. THE STORMS WILL PRODUCE OCCASIONAL CLOUD TO WATER LIGHTNING AND BRIEF LOCALLY HIGHER WINDS AND SEAS. BY THE END OF THE WEEK...THE SURFACE HIGH WILL BECOME MORE CENTERED NEAR THE FORECAST AREA AND OVER THE WEST CENTRAL GULF. LIGHT AND VARIABLE WINDS WITH LOW SEAS WILL BE THE RESULT. ALSO...AN UPPER LEVEL RIDGE WILL BUILD ACROSS...AND THIS SHOULD LIMIT ANY SHOWER ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 93 78 93 78 94 / 30 10 30 10 20 KBPT 93 78 93 78 94 / 30 10 20 10 20 KAEX 95 75 95 75 96 / 20 20 20 10 20 KLFT 92 77 93 77 94 / 20 10 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 19, 4:21 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT TUE AUG 19 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-200930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 421 AM CDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...MAINLY OVER EAST TEXAS AND WESTERN LOUISIANA. A PERIOD OF HEAVY RAIN, OCCASIONAL LIGHTNING, AND GUSTY WINDS MAY OCCUR IN THE STRONGEST THUNDERSTORMS. ALSO HEAT INDEX VALUES WILL BE GETTING UP TO AROUND 106 IN MANY LOCATIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FOR WEDNESDAY AND THURSDAY. HIGH PRESSURE WILL BUILD THROUGH THE MID AND UPPER LEVELS BY THE END OF THE WEEK WHICH WILL INCREASE TEMPERATURES ACROSS THE REGION. THIS WILL CAUSE APPARENT TEMPERATURES TO CLIMB INTO THE 105 TO 110 RANGE ACROSS THE AREA...ESPECIALLY WEDNESDAY AND THURSDAY. THERE IS THE POTENTIAL THAT A HEAT ADVISORY MAY BE NEEDED ONE OR BOTH OF THOSE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 19, 1:36 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT TUE AUG 19 2014
LAZ031-191930-
ALLEN LA-
136 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR ALLEN PARISH UNTIL 230 PM CDT...
AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF LEBLANC...MOVING NORTHEAST
AT 10 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LEBLANC...
HARMONY...KINDER...MITTIE AND OBERLIN.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3079 9279 3051 9263 3048 9272 3049 9277
3047 9278 3043 9292 3044 9302 3057 9311
3060 9307 3060 9298 3066 9298
RUASpecial weather statement, Aug 19, 2:37 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
237 PM CDT TUE AUG 19 2014
TXZ259-260-192030-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
237 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND JASPER COUNTIES UNTIL
330 PM CDT...
AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF JASPER...MOVING NORTHEAST AT 15
MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...JASPER...
HOLLY SPRINGS...JAMESTOWN...HARRISBURG AND FARRSVILLE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3106 9365 3075 9400 3087 9413 3116 9396
3117 9378
RUALocal storm report, Aug 19, 2:46 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD LAKE ARTHUR 30.08N 92.68W
08/19/2014 JEFFERSON DAVIS LA NWS EMPLOYEE
MIC REPORTS STREET FLOODING ON ENTERPRISE BLVD.
0242 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
08/19/2014 CALCASIEU LA NWS EMPLOYEE
MIC REPORTS STREET FLOODING ON ENTERPRISE BLVD.
&&
MOGGEDLocal storm report, Aug 19, 2:46 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
08/19/2014 CALCASIEU LA NWS EMPLOYEE
MIC REPORTS STREET FLOODING ON ENTERPRISE BLVD.
&&
MOGGEDLocal storm report, Aug 19, 2:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
08/19/2014 CALCASIEU LA PUBLIC
STREET FLOODING 2 FEET DEEP NEAR ST LOUIS HIGH SCHOOL.
&&
MOGGEDSpecial weather statement, Aug 19, 3:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
304 PM CDT TUE AUG 19 2014
TXZ180-259-192045-
NORTHERN JASPER TX-TYLER TX-
304 PM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR TYLER AND JASPER COUNTIES UNTIL
345 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES EAST OF COLMESNEIL...MOVING NORTHEAST AT
15 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROCKLAND...
EBENEZER AND SAM RAYBURN DAM.
THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3106 9438 3112 9405 3114 9404 3114 9403
3114 9397 3084 9431 3093 9448
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:48 PM CDT | Special Weather Statement | LCH | Beauregard | 57 min |
| Aug 19, 1:36 PM CDT | Special Weather Statement | LCH | Allen | 54 min |
| Aug 19, 2:20 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 115 min |
| Aug 19, 2:33 PM CDT | Flash Flood Warning | LCH | Calcasieu | 117 min |
| Aug 19, 1:25 PM CDT | Special Weather Statement | LCH | Orange | 65 min |
| Aug 19, 2:37 PM CDT | Special Weather Statement | LCH | Newton | 53 min |
| Aug 19, 3:01 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 119 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.